Metoclopramide

Metoclopramide belongs to benzamide group. It blocks the dopamine activity in the chemoreceptor trigger zone of the brain. It has antiemetic properties. It is used in treating GERD, gastroparesis, chemotherapy-induced nausea and vomiting, and migraines. Its use is contraindicated in patients with pheochromocytoma. Also, long-term use can worsen the mental state of people with psychosocial disorders. Sudden stopping can cause withdrawal symptoms. Adverse effects include focal dystonia or abnormal involuntary movements or posture of a body part, restlessness, headache, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have a painful lump in my breast. Are my reports suggestive of a breast cancer?

Query: Hi doctor, I have a lump on my breast that is painful. It is on the right breast, under the underarms. I was given vitamin E medicine, and I was told to get ultrasound and FNAC. I have attached both my reports. The reports say FNAC smear prepared from right breast reveal abundant neutrophils admi...  Read Full »


Dr. Andrew Chellakumar Fenn

Answer: Hi, Welcome to icliniq.com. As per your FNAC (fine needle aspiration cytology) reports (attachment removed to protect patient identity), the lesion looks suggestive of a breast abscess and not suggestive of a breast cancer. But FNAC is not confirmatory. Your ultrasound report was not attached. You...  Read Full »

I am abroad on a trip and have cold sweats, headaches, and blood in the stool. Can you please help?

Query: Hi doctor,I am currently abroad on a trip. Suddenly, I got cold sweats, headaches, and phlegmy coughs. I then puked and got mostly better. I just saw blood in my stool, but I feel fine now. What to do?  Read Full »


Dr. Salah Saad Shoman

Answer: Hello, Welcome to icliniq.com. I have gone through your question and understood your concerns. Probably, you are suffering from gastroenteritis. That has caused the vomiting and the bloody stools. It is mostly due to a protozoal infection. So, I suggest you take Flagyl two tablets three times daily ...  Read Full »

Should I be concerned about my father's hiccups and burping?

Query: Hi doctor, My dad recently was admitted to hospital after a heart attack, and he was in the hospital for almost a week. Currently, he was discharged and taking rest at home. The doctor advised that his heart pumping rate is around 23% and require improvement. Since morning he has been having hiccup...  Read Full »


Dr. Vivek Pillai

Answer: Hi, Welcome to icliniq.com. I saw your dad's reports (attachment removed to protect patient identity). He has severe heart failure due to supposedly decreased blood supply to the heart (ischemic left ventricular dysfunction). The cause of hiccups and burping could be due to gastritis induced by ...  Read Full »

Why do I still have gastritis problem after a laparoscopic fundoplication?

Query: Hello doctor, I am a 29 year old, who is 1.83 m tall and weigh about 70 kg. My health problems started two years back, when I had a lot of stomach pains, though they went away quickly once I had a filling meal. After an endoscopy, the doctor observed a large axial hernia as well as moderately pronou...  Read Full »


Dr. Ganeshkumar Suresh Satpute

Answer: Hello, Welcome to icliniq.com. You are having gastroesophageal reflux disease (GERD). You have undergone Nissen fundoplication, as such hiatus hernia and related diseases take a long time to recover and you need to maintain your lifestyle and food habits for a lifetime. I suggest you try doing t...  Read Full »

What causes low blood pressure and diarrhea?

Query: Hi doctor, I am suffering from diarrhea and vomiting. I feel nauseated while eating. My BP is on the lower side, 95/60 mmHg. I did not take any medicine, just having salt water with lemon.  Read Full »


Dr. Eriol Braholli

Answer: Hi, Welcome to icliniq.com. It is obvious that you have a condition called gastroenteritis. It is usually caused by viral infections, but even bacterial ones and alimentary intoxications can cause it. You have low blood pressure due to liquid loss through diarrhea and vomiting. You can rehydrate you...  Read Full »

Is it safe to pair Gabapentin with Metoclopramide?

Query: Hello doctor, I suffer from chronic migraines, and I take Gabapentin, 1800 mg daily for prevention. Recently, a GP recommended Metoclopramide, 30 mg daily to help with nausea, but I have yet to take it, as I am concerned about the combination. Is this a safe pair of drugs to use together? Thank you...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. I would like to state that Gabapentin and Metoclopramide have no major interactions and can be taken together. However, there are reports of increased side effects such as giddiness and sedation. Some of the individuals with...  Read Full »

Am I under correct medication for my symptoms? Is it GERD?

Query: Hi doctor, I am a 50 year old male. My weight is 72 kg and height is 168 cm. I am a vegetarian. I do not drink alcohol and I do not smoke too. I have recently stopped taking tea and coffee. I do exercise regularly. I am suffering from the following symptoms for the last five years but not on a dai...  Read Full »


Dr. Kannane Tirou

Answer: Hi. Welcome to icliniq.com. From going through the information you have provided, it is clear that currently you are on treatment for suspected GERD - gastroesophageal reflux disease (acid reflux disease). You have been having intermittent problems over five years. Acid reflux can cause breathles...  Read Full »

What is the irreversible side effect of Prucalopride and Metoclopramide?

Query: Hello doctor, I have been prescribed a medication for a gastrointestinal problem (chronic constipation - perhaps as a result of a restricted fiber diet due to slow stomach activity which was possibly caused by some damage to the vagus nerve due to a food poisoning incident but we are not sure). How...  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. You should know that Prucalopride has a different mechanism of action compared to Metoclopramide. So, it does not cause the same adverse effects. Its effects are on 5-HT4 receptors, which are mainly in the gut. These receptors are rare in the central nervous system. ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.